MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, CROCEOLMI, MONOPOLAR; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, CROCEOLMI, MONOPOLAR; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE
Model Number WA69320M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the forceps broke with a cracking sound.No parts fell out of the body.The reported issue was observed during a therapeutic laparoscopy.The intended procedure was completed using other forceps.There was no patient or user injury reported due to the event.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, the reported issue (broken forceps) was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over a year since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, it is likely that a damage to the jaws insert was caused during reprocessing.This type of breakage indicates a massive impact by excessive force, which can only occur when the jaws are wide open.However, a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 330, CROCEOLMI, MONOPOLAR
Common Device Name
RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, germany 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17248855
Report Number9610773-2023-01792
Device Sequence Number20032653
Product Code GEI
UDI-Device Identifier04042761079297
UDI-Public04042761079297
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69320M
Device Catalogue NumberWA69320M
Device Lot Number21311-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Initial Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown